Alert archive / California / Wind Advisories in 2014
Wind Advisory 28, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 12, 2014, 4:15 AM PDT. It took effect at Apr 12, 2014, 12:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2014, 4:15 AM PDT (11:15 UTC)
- In effect from
- Apr 12, 2014, 12:00 PM PDT
- Expired
- Apr 12, 2014, 11:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
614 WWUS76 KLOX 121115 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 415 AM PDT SAT APR 12 2014 ...WIND ADVISORY IN EFFECT FOR THE ANTELOPE VALLEY FROM NOON TODAY THROUGH LATE THIS EVENING... .STRONG ONSHORE FLOW WILL CONTINUE TO INCREASE ACROSS THE REGION THROUGH THIS AFTERNOON. THIS WILL CAUSE GUSTY SOUTHWEST TO WEST WINDS TO DEVELOP ACROSS MUCH OF THE ANTELOPE VALLEY THIS AFTERNOON WHICH WILL CONTINUE INTO THIS EVENING. THERE WILL PATCHY BLOWING DUST AND SAND THIS AFTERNOON AND EVENING WHICH COULD CAUSE VISIBILITIES TO LOWER TO A QUARTER MILE OR LESS AT TIMES. CAZ059-121915- /O.NEW.KLOX.WI.Y.0028.140412T1900Z-140413T0600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 415 AM PDT SAT APR 12 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING. * WINDS AND TIMING...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL AFFECT THE ANTELOPE VALLEY THIS AFTERNOON THROUGH LATE THIS EVENING. STRONGEST GUSTS WILL OCCUR IN AND BELOW THE FOOTHILLS. * IMPACTS...MAJOR ROADWAYS THAT MAY BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. PATCHY BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN/DB
3 follow-up statements
897 WWUS76 KLOX 121847 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1147 AM PDT SAT APR 12 2014 ...WIND ADVISORY IN EFFECT FOR THE ANTELOPE VALLEY THROUGH LATE THIS EVENING... .STRONG ONSHORE FLOW WILL CONTINUE TO INCREASE ACROSS THE REGION THIS AFTERNOON. THIS WILL CAUSE GUSTY SOUTHWEST TO WEST WINDS TO DEVELOP ACROSS MUCH OF THE ANTELOPE VALLEY THIS AFTERNOON WHICH WILL CONTINUE INTO THIS EVENING. THERE WILL PATCHY BLOWING DUST AND SAND THIS AFTERNOON AND EVENING WHICH COULD CAUSE VISIBILITIES TO LOWER TO A QUARTER MILE OR LESS AT TIMES. CAZ059-130300- /O.CON.KLOX.WI.Y.0028.140412T1900Z-140413T0600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1147 AM PDT SAT APR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL AFFECT THE ANTELOPE VALLEY THIS AFTERNOON THROUGH LATE THIS EVENING. STRONGEST GUSTS WILL OCCUR IN AND BELOW THE FOOTHILLS. * IMPACTS...MAJOR ROADWAYS THAT MAY BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. PATCHY BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ RAT
275 WWUS76 KLOX 130236 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 736 PM PDT SAT APR 12 2014 ...WIND ADVISORY IN EFFECT FOR THE ANTELOPE VALLEY THROUGH LATE THIS EVENING... .STRONG ONSHORE FLOW WILL CONTINUE TO BRING GUSTY SOUTHWEST TO WEST WINDS TO MUCH OF THE ANTELOPE VALLEY THIS EVENING. PATCHY BLOWING DUST AND SAND COULD CAUSE VISIBILITIES TO LOWER TO A QUARTER MILE OR LESS AT TIMES. CAZ059-130600- /O.CON.KLOX.WI.Y.0028.000000T0000Z-140413T0600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 736 PM PDT SAT APR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS EVENING. ISOLATED GUSTS TO 50 MPH WILL OCCUR IN AND BELOW THE FOOTHILLS. * IMPACTS...MAJOR ROADWAYS THAT MAY BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. PATCHY BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ GOMBERG/RAT
089 WWUS76 KLOX 130609 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1109 PM PDT SAT APR 12 2014 CAZ059-130715- /O.EXP.KLOX.WI.Y.0028.000000T0000Z-140413T0600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1109 PM PDT SAT APR 12 2014 ...WIND ADVISORY HAS EXPIRED... WIDESPREAD GUSTY WINDS HAVE DIMINISHED...SO THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...LOCAL WIND GUSTS TO 40 MPH WILL CONTINUE OVERNIGHT...MAINLY IN AND NEAR THE FOOTHILLS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:33 AM PDT, 42 minutes earlier.
Area forecast discussion, Apr 12, 3:33 AM PDT, 42 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 333 AM PDT SAT APR 12 2014 .SYNOPSIS... AN UPPER LEVEL LOW WILL MOVE EAST OF THE REGION TODAY...THEN AN UPPER TROUGH WILL DROP INTO THE GREAT BASIN TONIGHT AND SUNDAY. THIS WILL MAINTAIN A DEEP MARINE LAYER ACROSS THE REGION...WITH BELOW NORMAL TEMPERATURES AND PLENTY OF NIGHT THROUGH MORNING CLOUDINESS IN COASTAL AND VALLEY AREAS. AN UPPER RIDGE AND OFFSHORE FLOW WILL BRING MUCH WARMER WEATHER MONDAY. A COOLING TREND IS EXPECTED TUESDAY AND WEDNESDAY AS LOW PRESSURE MOVES INTO THE PACIFIC NORTHWEST...THEN MOSTLY MINOR CHANGES ARE EXPECTED FOR THE END OF THE WEEK. && .SHORT TERM (TODAY-MON)...MARINE LAYER HAS DEEPENED TO ABOUT 2200 FEET EARLY THIS MORNING...AND WAS CONTINUING TO DEEPEN. LOW CLOUDS WERE WIDESPREAD IN ALL COASTAL AND VALLEY AREAS...WITH THE EXCEPTION OF THE SANTA CLARITA VALLEY...WHICH SHOULD BECOME CLOUDY BY DAYBREAK. WITH THE DEEPENING MARINE LAYER...AND SOME WEAK CYCLONIC LOW LEVEL FLOW AND LIFT ACROSS L.A. AND VTU COUNTIES...THERE COULD BE SOME LOCAL DRIZZLE OR POSSIBLE EVEN VERY LIGHT MEASURABLE RAIN...PARTICULARLY IN THE SAN GABRIEL VALLEY AND FOOTHILLS. KLAX TO KDAG PRESSURE GRADIENTS WERE ALREADY OVER 7 MB OFFSHORE...AND FORECAST TO BE 10 MB ONSHORE BY AFTERNOON. LOW CLOUDS WILL BE SLOW TO BURN OFF TODAY...AND IT WILL LIKELY REMAIN MOSTLY CLOUDY ACROSS MUCH OF THE COASTAL PLAIN THROUGH THE DAY. MAX TEMPS WILL BE DOWN SIGNIFICANTLY...ESPECIALLY IN THE VLYS...WHERE HIGHS TODAY WILL LIKELY BE 10 TO 15 DEGREES LOWER THAN THEY WERE ON FRIDAY IN MOST AREAS. STRONG ONSHORE GRADIENTS WILL LIKELY BRING GUSTY SW TO W WINDS TO THE SANTA CLARITA VALLEY...THE MTNS OF L.A. AND VTU COUNTIES AND THE ANTELOPE VALLEY TODAY. A WIND ADVISORY HAS BEEN ISSUED FOR THE ANTELOPE VALLEY FOR THIS AFTERNOON AND EVENING...WHERE WIND GUSTS TO 50 MPH ARE EXPECTED. THERE WILL LIKELY BE SOME BLOWING DUST AND SAND IN THE ANTELOPE VALLEY WHICH WILL REDUCE VISIBILITIES LOCALLY TO ONE QUARTER MILE OR LESS. THE UPPER LOW OVER THE REGION EARLY THIS MORNING WILL MOVE E TODAY...THEN A TROUGH WILL DIG SWD THROUGH THE EASTERN GREAT BASIN TONIGHT AND SUNDAY. RISING HEIGHTS WILL LIKELY BRING SOME WARMING TO THE MTNS AND DESERTS ON SUNDAY. THE WRF SHOWS A DEEP MARINE LAYER LINGERING ACROSS THE REGION...SO EXPECT WIDESPREAD LOW CLOUDS AND FOG WEST OF THE MTNS AGAIN TONIGHT AND SUNDAY. ONSHORE PRESSURE GRADIENTS REMAIN STRONG ON SUNDAY. CLOUDS SHOULD AGAIN BE RATHER SLOW TO CLEAR...ALTHOUGH CLEARING SHOULD BE A BIT FASTER AND MORE COMPLETE. MAX TEMPS MAY BE UP SLIGHTLY W OF THE MTNS ON SUNDAY...MAINLY IN THE VLYS. SFC HIGH PRESSURE BUILDING INTO THE GREAT BASIN SUNDAY NIGHT AND MONDAY WILL CAUSE GRADIENTS TO TREND SHARPLY OFFSHORE...WITH KLAX TO KDAG GRADIENTS FORECAST TO BE MORE THAN 4 MB OFFSHORE BY MON MORNING. SOME NIGHT THROUGH MORNING LOW CLOUDS WILL LIKELY AFFECT COASTAL AREAS OF L.A. AND VENTURA COUNTIES AND THE CENTRAL COAST SUN NIGHT AND EARLY MON. GUSTY NE WINDS WILL DEVELOP IN THE MTNS OF L.A. AND VTU COUNTIES LATE SUNDAY NIGHT...AND SPREAD INTO THE VLYS BY MONDAY MORNING. THE MARINE LAYER MAY BE A BIT STUBBORN AND DIFFICULT TO DISLODGE ACROSS L.A. AND VTU COUNTY COASTAL AREAS MON MORNING...BUT BLV THE OFFSHORE FLOW WILL EVENTUALLY WIN OUT. SOME GUSTY WINDS WILL LIKELY AFFECT COASTAL SXNS OF VTU COUNTY AND AREAS BELOW PASSES AND CANYONS FROM MALIBU TO HOLLYWOOD. AT THIS POINT...EXPECT WINDS TO REMAIN BELOW ADVISORY LEVELS IN ALL AREAS. MAX TEMPS WILL JUMP SIGNIFICANTLY ON MONDAY...ESPECIALLY W OF THE MTNS...WITH HIGHS BACK UP INTO THE 80S IN MOST VALLEY LOCATIONS. .LONG TERM (TUE-FRI)...THE UPPER RIDGE WILL BEGIN TO FLATTEN AND SHIFT EWD ON TUE...CAUSING HEIGHTS/THICKNESSES TO BEGIN TO FALL ACROSS THE REGION. THE EC SHOWS THE RIDGE HANGING ON A BIT MORE STRONGLY THAN DOES THE GFS...AND KEEPS HEIGHTS A BIT HIGHER. SFC PRESSURE GRADIENTS WILL START OUT WEAKLY OFFSHORE TUE MORNING...THEN TURN ONSHORE IN THE AFTERNOON. EXPECT SOME COOLING WEST OF THE MTNS ON TUE...ESPECIALLY ACROSS THE COASTAL PLAIN...BUT TEMPS WILL STILL BE WELL ABOVE NORMAL. AN UPPER TROUGH DROPPING SEWD THROUGH THE PAC NW ON WED WILL LIKELY BRING MORE SIGNIFICANT COOLING TO THE REGION. NIGHT THROUGH MORNING STRATUS WILL LIKELY RETURN TO MOST COASTAL AREAS TUE NIGHT/WED MORNING. MAX TEMPS SHOULD BE DOWN 5 TO 10 DEGREES IN MOST AREAS W OF THE MTNS ON WED. ALL MODELS SHOW A WEAK UPPER LOW DEVELOPING IN THE ERN PAC ON THU...DRIFTING S OF THE REGION FRI. WITH MINOR CHANGES IN HEIGHTS/THICKNESSES ON THU...EXPECT LITTLE CHANGE IN MAX TEMPS...WITH A BIT MORE COOLING POSSIBLE ON FRI AS THE UPPER LOW MOVES JUST S OF THE FCST AREA. && .AVIATION...12/1200Z. WILL BE ISSUED WITH THE 12Z TAFS. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). && PUBLIC...DB AVIATION...CAK WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 11, 6:00 AM PDT, 22 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT FRI APR 11 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-121300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT FRI APR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT PATCHY DENSE FOG...WITH VISIBILITIES ONE QUARTER MILE OR LESS...MAY RESULT IN DANGEROUS DRIVING CONDITIONS ON THE CENTRAL COAST THIS MORNING. GUSTY SOUTHWEST MAY RESULT IN DIFFICULT DRIVING CONDITIONS IN THE ANTELOPE VALLEY THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY STRONGER WEST WINDS ARE EXPECTED SATURDAY AFTERNOON AND SATURDAY EVENING IN THE ANTELOPE VALLEY. IMPACTS MAY INCLUDE STRONG CROSS WINDS FOR MOTORISTS AND REDUCED VISIBILITY DUE TO BLOWING DUST. SS/DB
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:04 AM PDT | Small Craft Advisory | LOX | 11 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.